A website for discussions about any type of cancer, including lung cancer, breast cancer, prostate cancer, laryngeal cancer, leukemia, lymphoma, multiple myeloma and others
+ Reply to Thread
Results 1 to 2 of 2

Thread: increase in healthy discharge during and after pelvic radiation

  1. #1
    Newbie New User
    Join Date
    Sep 2010
    Posts
    1

    increase in healthy discharge during and after pelvic radiation

    Sorry if this is a little graphic but I guess cancer is pretty graphic -- also sorry if this is addressed elsewhere -- I didn't have good luck searching - anyway --

    I was diagnosed in March of 2010 (III-C endometrial, grade 2) had a complete hysterectomy etc., three rounds of chemo, and have just completed external radiation.

    Since maybe halfway through radiation I've begun noticing an increase in vaginal discharge. I've discussed with my doctor and have had plenty of exams, but he doesn't know what it is.

    Neither of us are alarmed because it doesn't smell bad, it's clear, yellowish, watery and I have no pain or itching -- but it's enough in volume that sometimes I have to change underwear two or three times in short order, something that never happened to me at any time during my cycles prior to surgery (I'm 43 y/o and had not reached menopause before surgery - I don't know if this could be related to menopause?). One morning before I got dressed it actually ran down my leg.

    I'm wondering if others have noticed this and I'm curious what it is, in a technical sense. Has anyone had better luck than I in getting information from their doctors?

    Any information much appreciated!

    Best wishes,

    Molly
    Stage III-C Endometrial Adenocarcinoma, Grade 2

  2. #2
    Hi Molly

    Welcome aboard to the forums. I experienced watery discharges before being diagnosed, and if I recall correctly, a watery discharge after my surgery for a relatively short period. I am not sure as to the color of it. I also was diagnosed with stage III-C, grade 2 endometrial adenocarcinoma--31 rounds external radiation then brachytherapy, however no chemotherapy. Like you, I informed my oncologist/gynecologist; he believed it was nothing to be concerned about as he felt it was related to inflammation. According to the Merck manual online, discharges can also occur due to inflammation resulting from radiation to the pelvis and chemotherapy. If you are inclined to investigate further, click here to view the web page as it lists various causes of discharges--including conditions pertaining to postmenopausal women.

    Hopefully the discharge you are experiencing is a temporary side effect resulting from your treatments. It should eventually clear up, however, if this pattern persists, I would press for more answers from your doctor; or request testing a sample of it. I will pray for a good outcome for you, and I hope the discharge disappears soon. Keep us posted as to how you are doing.
    rmaureen
    Diagnosed Sept. 2005
    Stage III-C Endometrial Adenocarcinoma
    Grade 2
    My Story:
    http://fierytrial.wordpress.com/2009/12/09/my-diagnosis

 
+ Reply to Thread

Similar Threads

  1. Replies: 5
    Last Post: 11-08-2011, 02:46 PM
  2. Replies: 6
    Last Post: 09-23-2011, 01:47 PM
  3. For those who've had pelvic radiation......I want FOOD :-)
    By superdolly in forum Cervical Cancer Forum
    Replies: 2
    Last Post: 09-22-2009, 12:36 AM
  4. Radiation and Chemotherapy can increase metastases?
    By tabby2 in forum Prostate Cancer Forum
    Replies: 0
    Last Post: 11-25-2007, 04:06 PM
  5. Why does PSA increase after salvage radiation treatment?
    By tabby2 in forum Prostate Cancer Forum
    Replies: 3
    Last Post: 11-15-2007, 02:08 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts